Wyoming, 2012Damaging Wind in Wyoming, June 15, 2012
June 15, 2012 · NWS RIW · 1 event in 1 county or zone
An isolated thunderstorm produced a microburst that caused damage on the southeast side of Casper.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated thunderstorm produced a microburst that caused damage on the southeast side of Casper.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 15, 2:51 PM MST, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 15, 2:51 PM MST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
351 PM MDT FRI JUN 15 2012
.SHORT TERM...TONIGHT THROUGH MONDAY
A SHORT WAVE LOW PRESSURE TROUGH WILL BRING SCATTERED SHOWERS WITH
ISOLATED THUNDERSTORMS THIS EVENING. STRONG WIND GUSTS WILL BE
POSSIBLE WITH THE THUNDERSTORMS. BEHIND THE TROUGH ON SATURDAY
DRY CONDITIONS WILL PREVAIL. LATER IN THE AFTERNOON THE WINDS WILL
SHIFT FROM THE NORTHEAST TO SOUTHWEST WITH LOWER RELATIVE HUMIDITY.
SUNDAY WILL BECOME WINDY MOST AREAS WITH LOWER RELATIVE HUMIDITY
AND WARMER TEMPERATURES. SOME SHOWERS AND ISOLATED THUNDERSTORMS
WILL SKIRT THE FAR NORTH MONDAY...OTHERWISE COOLER TEMPERATURES
ARE IN STORE WITH A SHIFT IN THE WIND TO THE WEST NORTHWEST.
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY
MEDIUM RANGE MODELS CONTINUE TO COME INTO BETTER AGREEMENT EARLY
NEXT WEEK WITH A BROAD TROUGH OF LOW PRESSURE ACROSS THE WESTERN
CONUS. THIS PERIOD WILL LIKELY BE CHARACTERIZED BY SLIGHTLY COOLER
TEMPERATURES...AS WELL AS THE CHANCE FOR ISOLATED SHOWERS AND
THUNDERSTORMS...MAINLY IN THE NORTHERN MOUNTAINS. THE FIRST
SHORTWAVE EJECTS ENE ACROSS WYOMING MONDAY NIGHT...WITH MAINLY
INCREASED WINDS EXPECTED. MOST MODELS DEPICT THE MAIN AREA OF ENERGY
AND COLD FRONT ASSOCIATED WITH THIS TROUGH WILL MAKE ITS WAY ACROSS
WYOMING TUESDAY AFTERNOON OR TUESDAY NIGHT. THE GEM IS THE MAIN
OUTLIER...HOLDING THE TROUGH TO THE WEST UNTIL LATE WEDNESDAY. THE
ECMWF IS THE MOST PROGRESSIVE WITH THIS PATTERN...BEGINNING TO BUILD
A RIDGE INTO THE REGION BY MID DAY WEDNESDAY...WHILE THE GFS AND
DGEX PUSH ONE MORE SIGNIFICANT SHORTWAVE THROUGH WYOMING WEDNESDAY
NIGHT INTO THURSDAY MORNING. FOR NOW...AGREE WITH THE PREVIOUS SHIFT
AND NUDGED TOWARD THE ECMWF SOLUTION. REGARDLESS...PRECIPITATION
THAT FALLS THROUGH THE EXTENDED SHOULD BE LIMITED TO THE NORTHERN
MOUNTAINS...WITH A SLIGHT CHANCE EXTENDING INTO THE NORTHERN BASINS.
AFTER THE TROUGH EXITS TO THE EAST MODELS SHOW A STRONG RIDGE OF
HIGH PRESSURE BUILDING IN ACROSS THE INTERMOUNTAIN WEST THROUGH
FRIDAY. THIS PERIOD WILL LIKELY BRING MUCH WARMER TEMPE
&&
.AVIATION.../00Z ISSUANCE/
DRIER AND COOLER AIR CAN BE EXPECTED OVER WEST CENTRAL WYOMING
TONIGHT THROUGH SATURDAY NIGHT WITH VFR CONDITIONS ALONG ALL ROUTES.
THE SKY SHOULD BE MOSTLY CLEAR DURING THIS TIME. ANOTHER WEAK SHORT
WAVE TROUGH AND COLD FRONT WILL APPROACH THE REGION LATER ON SUNDAY.
ALTHOUGH VFR CONDITIONS WILL GENERALLY PREVAIL...SURFACE WINDS
SHOULD INCREASE FROM THE WEST-SOUTHWEST AND BE VERY GUSTY BY SUNDAY
AFTERNOON.
&&
.FIRE WEATHER...
A SHORT WAVE LOW PRESSURE TROUGH WILL BRING SCATTERED SHOWERS WITH
ISOLATED THUNDERSTORMS THIS EVENING. STRONG WIND GUSTS WILL BE
POSSIBLE WITH THE THUNDERSTORMS. BEHIND THE TROUGH ON SATURDAY
DRY CONDITIONS WILL PREVAIL. LATER IN THE AFTERNOON THE WINDS WILL
SHIFT FROM THE NORTHEAST TO SOUTHWEST WITH LOWER RELATIVE HUMIDITY.
SUNDAY WILL BECOME WINDY MOST AREAS WITH LOWER RELATIVE HUMIDITY
AND WARMER TEMPERATURES.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...C.BAKER
LONG TERM...KPL
AVIATION...KPL
FIRE WEATHER...C.BAKER
Hazardous weather outlook, Jun 15, 4:00 AM MST, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT FRI JUN 15 2012
WYZ001>020-022>030-161100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT FRI JUN 15 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING...MAINLY ACROSS NORTHERN AND CENTRAL WYOMING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SATURDAY...ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE SOUTH.
SUNDAY THROUGH TUESDAY...WINDY AND DRY WITH ELEVATED TO CRITICAL
FIRE WEATHER BEHAVIOR POSSIBLE SOUTH AND CENTRAL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
TEAM RIVERTON
In the hours before
Special weather statement, Jun 15, 1:36 PM MST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
236 PM MDT FRI JUN 15 2012
WYZ019-020-022-152245-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
236 PM MDT FRI JUN 15 2012
...A FEW THUNDERSTORMS TO MOVE INTO NATRONA COUNTY THIS
AFTERNOON...
THE STORMS SHOULD GET STRONGER...ESPECIALLY ACROSS SOUTHERN
AND EASTERN NATRONA COUNTY. AFTER 3 PM MDT...YOU CAN EXPECT
OCCASIONAL DANGEROUS LIGHTNING AND GUSTY WINDS NEAR ANY
THUNDERSTORM. WIND GUSTS TO 45 MPH ARE POSSIBLE...ALONG WITH
BRIEF HEAVY RAIN. STAY TUNED TO FURTHER STATEMENTS ON NOAA
WEATHER RADIO CONCERNING THE DEVELOPMENT OF ADDITIONAL
THUNDERSTORMS.
KPL
Special weather statement, Jun 15, 1:42 PM MST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
242 PM MDT FRI JUN 15 2012
WYZ019-030-152115-
EAST SWEETWATER COUNTY WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-
242 PM MDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SWEETWATER COUNTY UNTIL
315 PM MDT...
AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF I80 EXIT 150...OR 24 MILES WEST
OF WAMSUTTER...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING. THE STRONGEST WIND DIRECTION SHOULD
BE OUT OF THE SOUTH OR SOUTHWEST.
THIS STORM WILL BE NEAR...
RURAL CENTRAL SWEETWATER COUNTY THROUGH 315 PM MDT
RURAL NORTHEASTERN SWEETWATER COUNTY THROUGH 315 PM MDT
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 127 AND
178. BRIEF HEAVY RAIN IS ALSO POSSIBLE ALONG THE INTERSTATE UNTIL
315 PM MDT.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4220 10833 4193 10771 4141 10812 4170 10888
TIME...MOT...LOC 2040Z 219DEG 44KT 4180 10837
LYNOTT
Special weather statement, Jun 15, 3:06 PM MST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
406 PM MDT FRI JUN 15 2012
WYZ017-018-160000-
LANDER FOOTHILLS-WIND RIVER BASIN-
406 PM MDT FRI JUN 15 2012
...STRONG WINDS THROUGH 6 PM...
STRONG NORTHWEST WINDS ASSOCIATED WITH A COLD FRONT WILL CONTINUE
ACROSS THE WIND RIVER BASIN AND LANDER FOOTHILLS OVER THE NEXT 1 TO 2
HOURS...THEN GRADUALLY TAPER OFF THIS EVENING. SUSTAINED WINDS SPEEDS
OF 30 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED THROUGH 6 PM. WINDS
WILL THEN BEGIN TO DISSIPATE...EXCEPT NEAR SHOWERS AND ISOLATED
THUNDERSTORMS WHERE GUSTY WINDS COULD CONTINUE THROUGH THE EVENING.
WOLCOTT
Special weather statement, Jun 15, 3:15 PM MST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
415 PM MDT FRI JUN 15 2012
WYZ019-152300-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-
415 PM MDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NATRONA AND
SOUTHEASTERN FREMONT COUNTIES UNTIL 500 PM MDT...
AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR U.S. HWY 287 MILE MARKER 10...OR 15 MILES
EAST OF JEFFREY CITY...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL MOVE INTO SOUTHWESTERN NATRONA COUNTY THROUGH 500 PM.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4242 10723 4243 10750 4232 10751 4231 10753
4247 10767 4282 10735 4255 10696
TIME...MOT...LOC 2214Z 219DEG 22KT 4245 10755
ROSSSpecial weather statement, Jun 15, 4:00 PM MST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
500 PM MDT FRI JUN 15 2012
WYZ019-020-152345-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA COUNTY LOWER
ELEVATIONS WY-
500 PM MDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NATRONA COUNTY UNTIL 545
PM MDT...
AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 35 MILES NORTHEAST OF JEFFREY CITY...MOVING
NORTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
U.S. HWY 20/26 MILE MARKER 30 AND NATRONA AROUND 540 PM MDT.
U.S. HWY 20/26 MILE MARKER 20 AND GOLDENEYE RESERVOIR AROUND 545 PM
MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4312 10672 4294 10646 4256 10719 4276 10736
TIME...MOT...LOC 2300Z 234DEG 41KT 4272 10717
ROSS
Special weather statement, Jun 15, 4:17 PM MST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
517 PM MDT FRI JUN 15 2012
WYZ019-020-022-160000-
CASPER MOUNTAIN WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA
COUNTY LOWER ELEVATIONS WY-
517 PM MDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NATRONA COUNTY UNTIL 600
PM MDT...
AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF U.S. HWY 220 MILE MARKER 90...OR
22 MILES SOUTHWEST OF CASPER...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
U.S. HWY 220 MILE MARKER 100 AND HWY 487 MILE MARKER 70 AROUND 530 PM
MDT.
EMIGRANT GAP AROUND 540 PM MDT.
PARADISE VALLEY...U.S. HWY 20/26 MILE MARKER 10...HOGADON SKI AREA
AND NATRONA COUNTY AIRPORT AROUND 550 PM MDT.
CENTRAL WYOMING FAIRGROUNDS...MILLS...CASPER...CASPER EVENTS CENTER
AND JCT I25 AND HWY 20 AROUND 555 PM MDT.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 176 AND
203.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4258 10652 4257 10681 4273 10689 4304 10630
4283 10606 4278 10607
TIME...MOT...LOC 2316Z 242DEG 28KT 4270 10671
WOLCOTTThunderstorm Wind, Natrona
- When
- June 15, 4:54 PM MST to 4:57 PM MST
- Where
- Natrona County, 1.68 mi E of Allendale
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 42.820, -106.267
An isolated thunderstorm formed west of Casper and tracked along the south side of town. The storm produced a microburst that blew out car windows and caused damage to about 20 vehicles at Casper Country Club. The wind also snapped a 70-foot-tall tree at the golf course and damaged a tall chain link fence surrounding the tennis courts.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Minnesota, June 15, 2012$250,000 · 1 event
- Heat in Florida, June 15, 20126 injured · 1 event
- Hail and Damaging Winds in Arkansas, June 15, 2012$70,000 · 1.75 in hail · 3 events
- Damaging Winds and Heavy Rain in Iowa, June 15, 2012$50,000 · 57 kt wind · 9 events
- Hail and Lightning Strike in Florida, June 15, 20123 injured · $3,000 · 3 in hail · 14 events
- Flood and Dust Storm in Texas, June 15 to 16, 2012$3,000 · 1.25 in hail · 11 events
- Damaging Wind in Tennessee, June 15, 2012$15,000 · 56 kt wind · 1 event
- Damaging Wind in Oklahoma, June 15, 2012$15,000 · 65 kt wind · 1 event
- Hail and Damaging Winds in Louisiana, June 15, 2012$4,000 · 1.75 in hail · 9 events
- Hail and Damaging Winds in South Dakota, June 15, 2012$10,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Texas, June 15, 20121 in hail · 7 events
- Hail and Damaging Winds in Kansas, June 15 to 16, 20121 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 389590.